The Prostatitis Foundation
 

Caffeine, Cipro, Levaquin


4/22/10 
I read 'Mark's Story' on your website and I wanted report that I have had a similar experience with similar symptoms. My symptoms (undifferentiated pelvic and back pain, pins and needles radiating out into my pelvis, and the painful feeling of a "ping pong" ball in my rectum evolved from mild to fairly severe over a 3 month period). I had a CT scan of my abdomen (normal), body bone scan (r/o bone cancer due to a small benign lyric lesion on my spine from the CT scan) which was normal, and a number of other lab tests (negative). My insurance denied an MRI to r/o back pain caused by a herniated L6 or S1 disc. I guess I don't blame them, but I see this is typical of my condition: all tests are 'normal'. My urologist (whom I saw last, unfortunately) asked me about coffee consumption, and I had to admit that I drank lots of coffee (6-10 cups/day). He gave me a simple suggestion/prescription: Don't drink so much coffee!! I am now down to 2 cups a day, and after 2 weeks my symptoms are all but gone. I don't know if this will be the end of my problems (I've have had an enlarged prostate for over 20 years), but they are for now, and I'm grateful for that.
 Glenn

 

I am a practicing internist in New York City and Long Island, New York. I am 34 yrs old, and have had chronic prostatitis for 2 years. Only recently did I start eliminating ALL CAFFEINE from my diet, including all coffee
products, sodas (diet and regular), as well as tea.The results have been quite remarkable- my symptoms have been greatly
reduced, and my sense of debilitation from this troubling disease diminished considerably. After multiple courses of antibiotics, I was ready to try acupuncture and any other type of alternative medicine.  I can say as a patient that taking Cipro or Levaquin for a 6 week period is extremely difficult, and I was oftentimes experiencing bad side effects after 2 weeks which would make me discontinue treatment.  As a physician and a chronic prostatitis sufferer, I encourage all to discontinue caffeine products for a short time to observe clinical effect. I am no longer aware of my symptoms for a large portion of the day. According
to my reading, other men are affected by alcohol, red wine, and spices-- this however has not been the case for me. The main aggravating agent is most certainly caffeine. I am hoping that I will continue to stay in remission while avoiding caffeine. I hope other men can find this information useful.

Dr. H

.........................................................................................
We're sorry you are having to learn about prostatitis, but we're glad you came here, because we think we can help. Please be advised that the Prostatitis Foundation does
not warrant, support, sponsor, endorse, recommend or accept responsibility for any health care provider or any treatment or protocol performed by any heath care provider.

© The Prostatitis Foundation
.........................................................................................

 
Add To Site Contact Home